Alert archive / Florida / Beach Hazards Statements in 2022
Beach Hazards Statement 14, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 5, 2022, 3:15 AM EDT for Volusia County, Florida. It took effect at Apr 5, 2022, 8:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 3:15 AM EDT (07:15 UTC)
- In effect from
- Apr 5, 2022, 8:00 AM EDT
- Expired
- Apr 5, 2022, 1:17 PM EDT
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WHUS42 KMLB 050715 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 315 AM EDT Tue Apr 5 2022 FLZ047-054-059-064-141-147-060300- /O.NEW.KMLB.BH.S.0014.220405T1200Z-220406T0300Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 315 AM EDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Southeast to South winds around 20 mph and gusty will produce a strong northward-flowing longshore current, parallel to the beach. There will also be a Moderate risk of life- threatening rip currents. * WHERE...The beaches of Volusia, Brevard, Indian River, St. Lucie and Martin counties. * WHEN...Today and into tonight. * IMPACTS...Strong currents can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. If you decide to enter the ocean, do so only within sight of a lifeguard, and never swim alone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ JP
1 follow-up statement
593 WHUS42 KMLB 051717 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL Issued by National Weather Service Tampa Bay Ruskin FL 117 PM EDT Tue Apr 5 2022 FLZ047-054-059-064-141-147-051830- /O.CAN.KMLB.BH.S.0014.000000T0000Z-220406T0300Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 117 PM EDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... The beach hazard statement will likely be reissued later this afternoon. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 4, 9:23 PM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Apr 4, 9:23 PM EDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 923 PM EDT Mon Apr 4 2022 .DISCUSSION... Rest of Tonight...The two showers that have survived into Osceola County are likely to dissipate by 10 PM, with light rain over Okeechobee County and Lake O ending shortly. Otherwise, dry conditions are expected to persist overnight. A bit milder with temps in the mid to upper 60s. Patchy fog will be possible late tonight into Tuesday morning, mostly in rural areas south of Orlando to Lake Okeechobee. Scattered showers and storms are forecast to develop over the Atlantic waters overnight as a warm front lifts north through the area. Cannot rule out a stray shower or two along the coast. Tuesday...A warm front lifts north of the area by tomorrow morning, putting east central FL into the warm sector. Temperatures will be well above normal for this time of year, with highs in the upper 80s to 90 degrees areawide. South to southeast flow in the morning increases by early afternoon and is expected to veer southwest in the late afternoon to early evening. The east coast seabreeze is expected to develop, but not likely to make it too far inland. Breezy conditions behind the sea breeze, with south-southeast winds around 20mph. The Storm Prediction Center has most of east central Florida into a Marginal Risk for severe weather on Tuesday. Scattered showers and a few lightning storms are expected to form along the sea breeze. Then, the sea breeze collision will result in numerous showers and storms, some of which will be strong. Main impacts from any strong storm will be damaging wind gusts of 50-60mph, hail up to 1 inch in diameter, frequent lightning strikes, and locally heavy rainfall of 1 to 3 inches. A brief tornado or two cannot be ruled out. && .AVIATION... A few showers south of MCO/ISM this evening will dissipate by 03Z, then VFR conditions prevail overnight. High resolution guidance indicated some fog potential, but kept it limited to rural areas south of MCO/ISM, and even then coverage is going to be very low. Scattered to numerous showers/storms expected Tuesday afternoon and evening, especially along the coast where the sea breeze collision will occur. && .MARINE... Tonight...Favorable boating conditions with east winds 10-15 knots becoming southeast overnight as a warm front lifts north through the area. Seas 2-3 feet. Scattered showers and lightning storms are forecast to develop over the waters late tonight. Tuesday...Deteriorating boating conditions through the day as S/SSE winds increase to 15-20 knots by early afternoon. Small craft likely will need to exercise caution across all the local Atlantic waters. The sea breeze will develop in the early afternoon, with noticeably stronger winds behind the sea breeze at around 20 knots. Numerous showers and lightning storms are expected to develop in the late afternoon and evening along the sea breeze collision, then push offshore. Some storms may be strong to severe. Seas 2-3 feet in the morning, building to 3-4 feet by early afternoon and up to 5 feet in the far offshore waters of Volusia county. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 87 68 87 / 10 60 30 50 MCO 67 90 71 90 / 20 60 20 50 MLB 67 86 69 88 / 10 60 20 50 VRB 67 86 69 89 / 20 50 10 50 LEE 66 87 70 86 / 10 40 30 50 SFB 66 89 69 89 / 10 70 20 50 ORL 68 90 72 90 / 10 60 20 50 FPR 67 86 69 89 / 20 50 10 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Sedlock
Hazardous weather outlook, Apr 4, 9:03 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 903 PM EDT Mon Apr 4 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-051000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 903 PM EDT Mon Apr 4 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Patchy fog will be possible late tonight across rural areas of Osceola and Okeechobee Counties, where showers and storms occurred this evening. Visibility may drop to less than one mile in some areas. Use caution if you encounter fog while driving, and remember to slow down, use only your low beam headlights, and maintain a safe following distance. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Unsettled weather will return to central Florida from Tuesday into midweek with scattered to numerous showers and embedded thunderstorms. Some storms will have the potential to become strong with locally heavy rainfall, frequent lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:17 AM EDT | Small Craft Advisory | MLB | 25 hr | |
| Apr 5, 3:15 PM EDT | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 6 hr |
| Apr 5, 6:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Apr 5, 6:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| Apr 5, 6:19 PM EDT | Special Weather Statement | MLB | Volusia | 11 min |
| Apr 5, 6:28 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Apr 5, 7:25 PM EDT | Special Weather Statement | MLB | Volusia | 20 min |
Nearby
Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.